MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S/C & MOD CATH TRL 53/28; HIP INSTRUMENTS : ACETABULAR TRIALS

DEPUY ORTHOPAEDICS INC US S/C & MOD CATH TRL 53/28; HIP INSTRUMENTS : ACETABULAR TRIALS
Catalog Number 205553000
Medical Device Problem Codes Difficult to Insert (1316); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the bipolar head trials pop off the trial handle very easily because the inner ring inside the head does not snap on tight enough to hold.Send replacement for the 2 bipolar head trials to the knox office and will send the old ones back when mdr # received.No surgical delay.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary
=
> territory 230 reports that the bipolar head trials pop off the trial handle very easily because the inner ring inside the head does not snap on tight enough to hold.Send replacement for the 2 bipolar head trials to the knox office and will send the old ones back when mdr # received.No surgical delay.The device associated with this report was not returned.The provided date code ae1200 indicates the trial was manufactured in december of 2000 and is 19-years old.From the provided information and the age of the trial the cause appears to be attributed to wear out.However, with no instrument returned and no more information, no root cause can be determined for this specific instrument.The investigation could not verify or identify any product contribution to the reported event with the information provided.Based on the inability to identify root cause, the need for corrective action was not indicated.Complaints will be monitored under post market surveillance (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
S/C & MOD CATH TRL 53/28
Common Device Name
HIP INSTRUMENTS : ACETABULAR TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9309829
Report Number1818910-2019-115599
Device Sequence Number2373789
Product Code LXH
UDI-Device Identifier10603295084709
UDI-Public10603295084709
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number205553000
Device Lot NumberAE1200
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer12/09/2019
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1